• Title of article

    On a distribution property of the residual order of a (mod p)

  • Author/Authors

    Koji Chinen، نويسنده , , Leo Murata، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2004
  • Pages
    22
  • From page
    60
  • To page
    81
  • Abstract
    Let a be a positive integer with a≠1 and Qa(x;k,l) be the set of primes p x such that the residual order of a in Z/pZ× is congruent to l mod k. It seems that no one has ever considered the density of Qa(x;k,l) for l≠0 when k 3. In this paper, the natural densities of Qa(x;4,l) (l=0,1,2,3) are considered. We assume a is square free and a≡1 (mod 4). Then, for l=0,2, we can prove unconditionally that their natural densities are equal to 1/3. On the contrary, for l=1,3, we assume the Generalized Riemann Hypothesis, then we can prove their densities are equal to 1/6.
  • Keywords
    Distribution of primitive roots , The Artin’s conjecture , The residual order
  • Journal title
    Journal of Number Theory
  • Serial Year
    2004
  • Journal title
    Journal of Number Theory
  • Record number

    715557